I'm suppose to take 10 ml. three times a day but working my way up due to head feeling full and a slight headache..Is this normal at first? I've only been on this 7 days. Seems like it starts about a hour after i take first dose.
Hi, i've just replied to your other question regarding nifedipine. It is known to cause headaches in some people while your body adjusts to the drug as it affects your blood pressure. Ideally you should only experience mild discomfort and pretty soon you should be feeling only benefits. If the headaches continue you may need to think about alternative medication.
I've been on Procardia xl 30mg for raynauds for at least 15 years, i'm now having some issue's with low blood pres. feeling a little light headed at times.
Just finnished all the test for heart problems nothing was found. But Dr. wants me to cut back to 10mg x 2 a day. But I talked to the Pharmacest and he said I should stay on an extended release, and the 10 mg that is available is a immedate realease pill. I'm still waiting for them to let me know what to do.. I would double check with your Dr. on what your on.. Maybe you could take 1 -30mg per day without side effects with your headaches... hope this helps you...
I just began taking nifedipine in Dec 2010 for Raynaud's. My Dr. put me on the 30mg extended release--it is the lowest dose with extended release available. My Raynaud's had gotten so bad a couple of toes that I couldn't do anything at all to help regain feeling or color, and tissue damage had begun to occur.
My biggest side effect has been headaches--but they certainly got better after a couple of weeks. I felt relief in my hands and feet the very first day I took a pill! I think headaches for me would be worse if I were taking the medication 3 times a day, as my headaches come an hour after also. I take my medication at bedtime so the headaches (if they come) don't affect as much of my day. If I take a pill every 24 hours, the headaches don't occur as often. But, if I miss a day, I KNOW I will have a headache--basically, if I take the extended release and it is always stays in my system then I have far fewer headaches.
My doctor doesn't like that I have the headaches, so we are monitoring to see if he should switch medications (my blood pressure has not dropped too low, so that's not the reason for the headaches). Thanks to your information, I will probably avoid the 10mg pills. My Dr. also said I could take Advil or Tylenol at the onset of the headache.
Hope that helps!
- Nifedipine Information for Consumers
- Nifedipine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nifedipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jul 2010 • 3 answers
Posted 24 Jan 2011 • 1 answer
Raynaud's Syndrome - Hep getting Medicaid to pay for child dosing of nifedipine for 9 year old with?
Posted 22 Nov 2014 • 1 answer
Posted 2 Jun 2016 • 0 answers
Posted 29 Jan 2018 • 0 answers